Georgia, 2007Hail and Damaging Winds in Georgia, June 15, 2007
June 15, 2007 · NWS FFC · 4 events in 4 counties and zones
S. continued and was actually sinking a little further south toward the mid-Atlantic.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The large upper low over the northeastern U.S. continued and was actually sinking a little further south toward the mid-Atlantic. As a result, scattered thunderstorms developed once again during the heat of the afternoon from northerly flow and cold air aloft. A few became severe producing marginal severe hail and downburst winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 15, 2:37 PM EST, 38 minutes earlier.
Area forecast discussion, Jun 15, 2:37 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
337 PM EDT FRI JUN 15 2007
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
THE LARGE MID-ATLANTIC UPPER LOW CONTINUES TO BE A PROBLEM FOR THE
SHORT TERM. ONE SHORT WAVE MOVING ACROSS CENTRAL GA NOW...WITH YET
ANOTHER SHORT WAVE ROTATING AROUND UPPER LOW NOW SEEN ON SATELLITE
PICTURES MOVING SOUTHWARD THROUGH KY/VA AT THIS HOUR. MORNING
CLOUD COVER OVER EASTERN SECTIONS OF THE STATE ALLOWED FOR AN AREA
OF DIFFERENTIAL HEATING TO DEVELOP ACROSS THE WESTERN PORTION OF
THE STATE. CONSEQUENTLY...CONVECTION HAS FIRED ACROSS WESTERN GA
THIS AFTERNOON. TYPICAL PULSE SHRA/TSRA ACTIVITY. AIR MASS REMAINS
VERY UNSTABLE WITH STEEP LAPSE RATES AS A RESULT OF -12C TO -14C
AT 500MB ONCE AGAIN TODAY. THUS...ISOLD SVR PULSE TSRA NOT OUT OF
THE QUESTION AGAIN TODAY. MODEL POPS HAVE PRETTY MUCH BEEN USELESS
ALL WEEK WITH THIS SYSTEM...SO HAVE GONE WELL ABOVE MOS POPS ONCE
AGAIN FOR THIS AFTERNOON AND TONIGHT. WITH ADDITIONAL UPSTREAM
SHORT WAVES AND COLD AIR ALOFT...THERE IS ONCE AGAIN THE POSSIBILITY
OF OVERNIGHT ACTIVITY AGAIN TONIGHT...ALTHOUGH IN GENERAL THE PAST
SEVERAL DAYS ACTIVITY HAS WANED PRETTY QUICKLY WITH THE LOSS OF
INSOLATION. WILL HOLD ON TO CHANCE POPS UNTIL MIDNIGHT...THEN DROP
BELOW MENTIONABLE. FOR SAT...THE EFFECTS OF THE UPPER LOW
LINGER...ESPECIALLY IN THE EAST. WHILE TEMPS ALOFT WILL
WARM...THEY ARE STILL IN THE -10C TO -11C RANGE...WHICH REMAINS
QUITE COLD FOR MID-JUNE. WITH YET ANOTHER WEAK SHORT WAVE DEPICTED
BY THE MODELS TO TRAVERSE THE AREA FROM THE NE...AM NOT
COMFORTABLE DROPPING POPS TOTALLY FOR SAT. WILL INDICATE SLIGHT
CHANCE POPS FOR MOST AREAS SAT 18Z-00Z...WITH CHANCE POPS IN THE
MOUNTAINS...ENHANCED BY OROGRAPHIC LIFTING. BY SUN...THE UPPER
LOW FINALLY LIFTS AWAY FROM THE AREA AND A SHORT WAVE RIDGE MOVES
OVER THE AREA. THUS...WILL CONTINUE TO LEAVE POPS OUT OF SUN AT
THIS TIME. MAV/MET MOS TEMPS APPEAR REASONABLE. WARMER MAX TEMPS
EXPECTED OVER THE WEEKEND AS UPPER HEIGHTS RISE AND 850MB TEMPS
WARM FROM +10C TODAY TO +18C SAT. GENERALLY FOLLOWED THE MAV MOS
FOR MAX/MINS...WITH LOCAL BIAS ADJUSTMENTS...MAINLY
RMG...ATL...AND FFC. HARD TO BEAT MAV MOS MUCH ON MINS LATELY.
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE EXTENDED FORECAST WILL FOCUS ON A SLOW MOVING CUTOFF LOW
CURRENTLY MEANDERING ABOUT IN THE SOUTHERN PLAINS. SIGNIFICANT
DIFFERENCES NOTED BETWEEN THE 06Z AND 12Z GFS RUNS. THE 06Z RUN
WAS MUCH MORE PROGRESSIVE SHOWING A BROAD UPPER TROUGH PUSHING AN
UNUSUALLY STRONG JUNE COLD FRONT OFF THE SE U.S. COAST BY LATE
WEEK AND TAKING ALL OF THE MOISTURE WITH IT AS WELL. THE 12Z GFS
NOW SHOWS THE CUT OFF UPPER LOW MEANDERING SLOWLY EASTWARD INTO
THE MIDSOUTH/LOWER MS VALLEY THROUGHOUT THE ENTIRE EXTENDED
PERIOD. GIVEN THE TIME OF YEAR AND RELIABILITY OF THE 06Z RUN
WITHOUT UPPER AIR INITIALIZATION DATA...TEND TO LEAN TOWARD THE
12Z RUN AS THE MORE PLAUSIBLE SOLUTION. THE PATTERN REALLY LOOKS
QUITE WET WITH THE COMBINATION OF WEAK LOW PRESSURE ALOFT
MEANDERING ABOUT IN THE LOWER MS VALLEY...GOOD GULF MOISTURE
INFLOW SPREADING AROUND A LARGE BERMUDA HIGH. THE SITUATION WILL
BECOME EVEN MORE INTERESTING AS THE NORTHERN STREAM SENDS A WEAK
COLD FRONT INTO THE NORTHERN PART OF THE STATE LATE IN THE
EXTENDED...WHICH STALLS AND FURTHER ENHANCES THE POTENTIAL FOR
CONVECTION. THE 12Z GFS SHOWS SHRA/TSRA CHANCES INCREASING AS SOON
AS MON AS THE SHORT WAVE UPPER RIDGE MOVES OFF TO THE EAST AND
MOISTURE SPREADS INTO THE WESTERN PART OF THE STATE. GFS/NAM ARE
IN GOOD AGREEMENT ON UPPER LOW LINGERING MORE IN THE LA/MS AREA
THEN BACK IN TX...WHICH WILL INCREASE RAIN CHANCES IN THE SE
SOONER THAN EARLIER EXPECTED. HOWEVER...TUE-FRI WILL OFFER THE
BEST CHANCES FOR SHRA/TSRA. HAVE ADDED LOW CHANCE POPS TO THE
WESTERN ZONES FOR MON AFTERNOON/EVENING...AND GOOD CHANCE POPS FOR
THE REMAINDER OF THE WEEK ALL AREAS. HAVE NOT STRAYED TOO FAR FROM
00Z/12Z MEX TEMPS FOR THE EXTENDED. ABUNDANT CLOUD COVER AND
SHRA/TSRA ACTIVITY WILL KEEP MAX TEMPS BELOW NORMAL MOST OF THE
WEEK AFTER MON...WITH MIN TEMPS HOLDING MOSTLY IN THE 65-70 RANGE/
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 64 86 65 93 68 / 40 20 10 10 10
ATLANTA 65 87 68 90 70 / 40 20 10 10 10
BLAIRSVILLE 57 78 57 85 63 / 40 30 20 10 10
CARTERSVILLE 61 88 63 92 65 / 40 20 10 10 10
COLUMBUS 67 92 70 94 71 / 40 10 10 10 10
GAINESVILLE 63 85 66 89 68 / 40 20 20 10 10
MACON 64 90 67 94 70 / 40 20 10 10 10
ROME 63 90 64 94 67 / 40 20 10 10 10
PEACHTREE CITY 61 88 61 90 64 / 40 20 10 10 10
VIDALIA 64 90 67 93 70 / 40 20 10 10 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
19/23/12
In the hours before
Special weather statement, Jun 15, 1:03 PM EST, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
203 PM EDT FRI JUN 15 2007
GAZ002-151845-
203 PM EDT FRI JUN 15 2007
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
WALKER COUNTY UNTIL 245 PM EDT...
AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF CEDAR GROVE...MOVING SOUTHEAST
AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WALKER COUNTY THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE CEDAR GROVE...CENTERPOST AND OAKTON. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 15, 1:31 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EDT FRI JUN 15 2007
GAZ011-151915-
231 PM EDT FRI JUN 15 2007
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
CHATTOOGA COUNTY UNTIL 315 PM EDT...
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLOUDLAND...MOVING SOUTH AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
CHATTOOGA COUNTY THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE SUBLIGNA...TRION...CLOUDLAND...SUMMERVILLE...
MENLO...BERRYTON...JAMES H. FLOYD STATE PARK AND LYERLY. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 15, 2:31 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT FRI JUN 15 2007
GAZ053-152000-
331 PM EDT FRI JUN 15 2007
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN COWETA COUNTY UNTIL
400 PM EDT...
AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MORELAND...MOVING SOUTHEAST AT 10 MPH.
RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT
HOUR ACROSS COWETA COUNTY...INCLUDING THE CITIES OF THOMAS
CROSSROADS...STEPHENS CROSSROADS...NEWNAN...MORELAND...EAST
NEWNAN...SHARPSBURG...TURIN AND SENOIA. DRIVERS SHOULD USE CAUTION
AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
Special weather statement, Jun 15, 3:08 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT FRI JUN 15 2007
GAZ001-002-152100-
408 PM EDT FRI JUN 15 2007
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
DADE AND WALKER COUNTIES UNTIL 500 PM EDT...
AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLOUDLAND STATE PARK...MOVING SOUTHEAST AT
15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DADE AND WALKER COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE RISING FAWN...NEW ENGLAND...HINKLES...HIGH
POINT...CLOUDLAND STATE PARK...TRENTON...CEDAR GROVE...DAVIS
CROSSROADS AND NOBLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF
WATER ON ROADWAYS.
Hail, Fayette
- When
- June 15, 3:15 PM EST to 3:17 PM EST
- Where
- Fayette County, 2 mi N of Peachtree City to 1 mi N of Peachtree City
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.449, -84.450
The public observed penny-sized hail on the north side of Peachtree City in the Kedron area. One-quarter to one-half inch diameter hail was observed at the National Weather Service Forecast Office on the south side of Peachtree City.
Thunderstorm Wind, Carroll
- When
- June 15, 3:20 PM EST to 3:30 PM EST
- Where
- Carroll County, Bowdon to Tyus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.530, -85.250
The Carroll County Emergency Management Director reported that several trees were down in the Bowdon area, two more trees down in Roopville, and two more down in Tyus.
Thunderstorm Wind, Heard
- When
- June 15, 4:05 PM EST to 4:10 PM EST
- Where
- Heard County, Centralhatchee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 33.370, -85.180
The public reported that seven to eight trees were down in the city.
Hail, Polk
- When
- June 15, 4:15 PM EST to 4:20 PM EST
- Where
- Polk County, 2 mi SW of Fish Creek to Antioch
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.980, -85.155
The Polk County Emergency Management Department observed quarter-sized hail southwest of Fish Creek and along Antioch Road near Antioch. The 911 Center also reported that a tree had fallen on a power line at the intersection of Young's Farm Road and U.S. Highway 27.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, June 15, 2007$121,000 · EF1 · 13 events
- Flash Flooding and Damaging Wind in Louisiana, June 15, 2007$250,000 · 54 kt wind · 3 events
- Damaging Wind and Lightning Strike in Texas, June 15 to 16, 2007$210,000 · 52 kt wind · 5 events
- Hail and Damaging Winds in Tennessee, June 15, 2007$17,000 · 4.25 in hail · 15 events
- Hail and Damaging Winds in Mississippi, June 15, 2007$26,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Mississippi, June 15, 2007$23,000 · 1 in hail · 6 events
- Hail in Kentucky, June 15, 2007$8,000 · 1 in hail · 9 events
- High Surf in Hawaii, June 15 to 16, 20078 events
- Damaging Winds in Alabama, June 15, 2007$10,000 · 50 kt wind · 4 events
- Hail and Damaging Wind in North Carolina, June 15, 20071 in hail · 4 events
- Flash Flooding in Oklahoma, June 15, 20073 events
- Flooding in North Dakota, June 15 to 21, 20073 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42024, 42021, 42022, 42023.